Alert archive / Florida / Tornado Warnings in 2024

Tornado Warning 16, NWS Melbourne, FL

August 6, 2024Brevard County, Orange County, Seminole County, Florida

NWS Melbourne, FL issued this tornado warning at Aug 6, 2024, 6:44 AM EDT for Brevard County, Orange County, Seminole County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2024, 6:44 AM EDT (10:44 UTC)
Expired
Aug 6, 2024, 7:00 AM EDT
In force
16 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Brevard County, FL, Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 66 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2024-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1619 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2024-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1619 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

721 
WFUS52 KMLB 061044
TORMLB
FLC009-095-117-061100-
/O.NEW.KMLB.TO.W.0016.240806T1044Z-240806T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
644 AM EDT Tue Aug 6 2024

The National Weather Service in Melbourne has issued a

* Tornado Warning for...
  Southeastern Seminole County in east central Florida...
  Northwestern Brevard County in east central Florida...
  East central Orange County in east central Florida...

* Until 700 AM EDT.

* At 644 AM EDT, a severe thunderstorm capable of producing a tornado
  was located over Bithlo, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Wedgefield, Bithlo, and Christmas around 650 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2867 8101 2865 8100 2863 8101 2862 8099
      2861 8099 2861 8097 2869 8096 2873 8087
      2847 8079 2847 8122 2857 8124
TIME...MOT...LOC 1044Z 255DEG 30KT 2854 8112 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Heil
3 follow-up statements
921 
WWUS52 KMLB 061048
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
648 AM EDT Tue Aug 6 2024

FLC009-095-117-061100-
/O.CON.KMLB.TO.W.0016.000000T0000Z-240806T1100Z/
Seminole FL-Brevard FL-Orange FL-
648 AM EDT Tue Aug 6 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
SOUTHEASTERN SEMINOLE...NORTHWESTERN BREVARD AND EAST CENTRAL ORANGE
COUNTIES...

At 648 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Bithlo, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Wedgefield, Bithlo, and Christmas around 650 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2867 8101 2865 8100 2863 8101 2862 8099
      2861 8099 2861 8097 2869 8096 2873 8087
      2850 8083 2850 8115 2859 8118
TIME...MOT...LOC 1048Z 252DEG 30KT 2857 8110 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Heil
758 
WWUS52 KMLB 061053
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
653 AM EDT Tue Aug 6 2024

FLC009-095-117-061100-
/O.CON.KMLB.TO.W.0016.000000T0000Z-240806T1100Z/
Seminole FL-Brevard FL-Orange FL-
653 AM EDT Tue Aug 6 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
SOUTHEASTERN SEMINOLE...NORTHWESTERN BREVARD AND EAST CENTRAL ORANGE
COUNTIES...

At 653 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Bithlo, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Christmas around 700 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2867 8101 2865 8100 2863 8101 2862 8099
      2861 8099 2861 8097 2869 8096 2873 8087
      2850 8083 2853 8113 2861 8113
TIME...MOT...LOC 1053Z 242DEG 26KT 2859 8107 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Heil
536 
WWUS52 KMLB 061059
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
659 AM EDT Tue Aug 6 2024

FLC009-095-117-061109-
/O.EXP.KMLB.TO.W.0016.000000T0000Z-240806T1100Z/
Seminole FL-Brevard FL-Orange FL-
659 AM EDT Tue Aug 6 2024

...THE TORNADO WARNING FOR SOUTHEASTERN SEMINOLE...NORTHWESTERN
BREVARD AND EAST CENTRAL ORANGE COUNTIES WILL EXPIRE AT 700 AM EDT...

The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning will be allowed to expire.

LAT...LON 2867 8101 2865 8100 2863 8101 2862 8099
      2861 8099 2861 8097 2869 8096 2873 8087
      2850 8083 2853 8113 2861 8113
TIME...MOT...LOC 1059Z 255DEG 30KT 2860 8103 

$$

Heil

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Aug 6, 3:42 AM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Aug 6, 3:42 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Melbourne FL
342 AM EDT Tue Aug 6 2024

...New DISCUSSION, MARINE...

.DISCUSSION...
Issued at 326 AM EDT Tue Aug 6 2024

KEY MESSAGES:

- Windy at times today with 60-70% coverage of showers and storms.
  There is a Marginal Risk of excessive rainfall leading to
  localized flooding in areas with repeated storms.

- Turning hotter, with a Major HeatRisk beginning tomorrow. Highs
  soaring toward the mid 90s, even at the coast, from Wednesday
  through at least Friday.

- Hazardous boating conditions persist today as winds remain
  strong offshore. Slow improvements are expected later this
  week.

              ----------Synoptic Overview----------

Tropical Storm Debby, located over SE Georgia, is slowly moving
northeast this morning. Over the next 72 hours, it is forecast to
meander to our north, giving us a broad southwest-to-west flow in
the boundary layer. Later in the week, Debby is expected to get
picked up by a trough over the Great Lakes, allowing heights to
build over the Southeast U.S. The near-surface ridge axis will
slowly lift toward South Florida by the weekend.

Slightly drier total moisture values (PW's 80-90% of normal) should
arrive from MS/AL toward Central Florida, beneath Debby, by the
middle of the week. Late in the week and toward the weekend,
moisture values will return to near normal. Meanwhile, boundary
layer temperatures are forecast to remain above normal.

The influence of Debby will give us breezy to windy conditions the
next couple of days. Hot temperatures will become a concern again as
storm chances return to near (and at times below) normal.

             -------Sensible Weather & Impacts-------

Today - Tonight...

A tail of deep tropical moisture streaking across Florida and up
toward Debby will slowly shift southward today. This will serve
as a focus for scattered to, at times, numerous showers and
lightning storms. Locally heavy rain appears to be the primary
threat, with a Marginal Risk of excessive rainfall leading to
flooding of urbanized and poorly drained areas. 06/00Z HREF max-
member QPF indicates isolated instances of 2-4" rainfall, with
overall areal coverage of these values around 5% or less. CAMs
would indicate that areas south of Orlando-Cocoa Beach have a
relatively higher chance of seeing these tallies.

With Debby still just north of our area, expect a gusty day with SW
breezes reaching 15-20 mph and gusting to 25-35 mph. While this
falls just below Wind Advisory criteria, it will be noticeable.
However, there is a 20-30% chance that the strongest storms produce
brief gusts of 40-45 mph. With some breaks of sun returning and
offshore flow, we will turn hotter. Highs should reach the low 90s
over much of the area, even at the coast. Heat indices should range
from 100-107F.

Wednesday - Friday...

We'll still be watching Debby as some track uncertainty still exists
among the grand ensemble. Thus, the forecast is of low to medium
confidence. Working with consensus and official guidance, the storm
is forecast to remain far enough north that some modestly drier air
should get advected southeastward across Central Florida during the
mid-week timeframe. Even the higher-biased NBM has cut rain chances
down below 50% on Wed/Thu, and with the continued breezy west flow,
it will be difficult to get a sea breeze to form until Thu (and
especially Fri). Bottom line, expect 30-50% storm chances each day,
perhaps closing in on 60% by late Friday as moisture deepens and the
sea breezes begin to develop in earnest.

Our source air mass during this period is quite a bit warmer than
normal, evidenced by a reservoir of mid/upper 90s over the Deep
South (to the west of Debby) yesterday. So... temperatures will
turn even hotter, with widespread mid 90s forecast. These
temperatures will extend to the coast due to the offshore mean
flow. With modest mixing continuing into the night, lows in the
upper 70s to near 80 will bring little relief. In all, this
constitutes at least a Major HeatRisk, perhaps locally Extreme
along the I-95 corridor. Peak heat indices from 102-107F on
Wednesday look to increase to 105-110F Thu-Fri. A Heat Advisory
may eventually be required for portions of the area if these
trends hold.

Next Weekend & Beyond...

All-to-familiar flat H5 ridging regains control across the Gulf and
W Atlantic. With a fairly impressive trough pushing over the Great
Lakes, the surface ridge axis will likely be slow to lift northward,
perhaps reaching Central Florida by early next week. However,
background winds become light, so a fairly typical scenario of daily
sea breeze-driven showers/storms appears in order, with 50-60%
chances for now. There is some indication of a weakness in the ridge
by Sunday, which could enhance storm coverage at that time.

Total moisture returns to seasonable values and above-normal
temperatures aren't going anywhere. So, a continuation of hot/humid
weather is predicted with daily highs in the low/mid 90s and peak
heat indices 102-107F each afternoon.

&&

.MARINE...
Issued at 326 AM EDT Tue Aug 6 2024

Today & Tonight... A Small Craft Advisory remains in effect for all
of the waters through 4 PM today, continuing into tonight for all
offshore waters beyond 20 NM as well as nearshore Volusia County.
Debby remains close enough for strong offshore winds, SW 18-25 KT,
through the day today, perhaps decreasing tonight nearshore south of
Cape Canaveral to 15-20 KT. Occasional gusts to near gale force
through much of today, particularly northeast of Cape Canaveral.
Seas range from 2-5 FT nearshore and up to 7 FT well offshore of
Volusia Co. Continued scattered showers and storms, some offshore-
moving with briefly increasing wind gusts.

Wednesday - Saturday... Advisory-level (SW ~ 20-25 KT) winds persist
through at least a portion of Wednesday in the offshore waters as
Debby only slowly moves northeastward. For nearshore boaters,
moderate breezes (SW 10-17 KT) persist Wed/Thu. By Friday and
Saturday, winds turn more southerly and lessen to 10-17 KT over much
of the marine area. As the sea breeze begins forming again, winds
will turn SE along the coast in the afternoon beginning Friday.
Daily shower chances will range from 40-60% with a few embedded
storms. Seas 2-5 FT on Wednesday, 2-4 FT Thu/Fri, then 2-3 FT next
weekend. All told, improving boating conditions especially nearshore
and on the Intracoastal.

&&

.AVIATION...
(06Z TAFs)
Issued at 211 AM EDT Tue Aug 6 2024

Breezy/windy and gusty through Tuesday. Southwest to west winds
will persist through the TAF period. Winds will be around 15 KT
with gusts up to 20 KT early this morning before increasing to
15-20 KT with gust 20-30 KT later in the morning and persisting
through the day on Tuesday. Winds will then begin to decrease
Tuesday night, with guidance indicating 10-15KT, with gusts
dropping off. Have maintained prevailing VCSH at all the
terminals through the morning. Guidance continues to show the
potential for lightning storms starting by mid to late morning. So
have maintained VCTS through 21Z across the interior terminals
and through 00Z along the coastal terminals. VFR conditions are
expected to prevail, though brief MVFR VIS/CIG reductions will be
possible as showers and storms move across the terminal. May need
TEMPOs for the afternoon, but confidence was not high enough to
add them in this package. Will reevaluate and amend as needed

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  91  77  94  77 /  60  30  50  30
MCO  91  81  94  79 /  60  20  40  10
MLB  92  79  95  78 /  60  20  40  20
VRB  93  77  96  76 /  60  10  40  20
LEE  89  79  92  79 /  60  20  30  20
SFB  90  79  94  79 /  60  20  40  20
ORL  91  81  94  80 /  60  20  40  20
FPR  92  77  95  77 /  60  10  40  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 6 AM EDT Wednesday for AMZ550-570-572-
     575.

     Small Craft Advisory until 4 PM EDT this afternoon for AMZ552-
     555.

&&

DISCUSSION...Heil
AVIATION...Watson
Hazardous weather outlook, Aug 6, 4:15 AM EDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
415 AM EDT Tue Aug 6 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-062015-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
415 AM EDT Tue Aug 6 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered lightning storms are forecast today. These will produce
occasional to frequent lightning, gusty winds from 35 to 45 mph,
and locally heavy rain. There is a Marginal Risk that repeated
storms will cause excessive rainfall of 2 to 4 inches on an
isolated basis. This could lead to localized flooding of urban
and poor drainage areas.

.HIGH WIND IMPACT...
As Tropical Storm Debby remains to the north of our local area,
southwest wind gusts from 25 to 35 mph are forecast today. Keep
loose, lightweight items secured.

.EXCESSIVE HEAT IMPACT...
We will turn hotter this afternoon, with low 90s forecast. Heat
index readings should top out from 100 to 107 degrees. Stay
hydrated, and seek breaks in the shade or air conditioning if you
begin to feel unwell.

.RIP CURRENT AND SURF IMPACT...
There is a Moderate Risk of life-threatening rip currents at
Atlantic beaches. Remember to always swim in front of a lifeguard,
and never swim alone.

.WIND AND SEA IMPACT...
Strong offshore winds from 20 to 30 knots will only slowly subside
today, particularly offshore. A Small Craft Advisory remains in
effect for the entire local Atlantic until this afternoon. By this
evening, the Small Craft Advisory will continue over the offshore
waters and nearshore Volusia County.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Even hotter temperatures are forecast from mid to late this week
as rain chances decrease. Highs in the mid 90s, combined with
seasonably high humidity, will result in heat indices from 102 to
107 on Wednesday, then 105 to 110 on Thursday and Friday. This
Major Heat Risk affects anyone without adequate access to cooling.

While storm chances lessen from Wednesday into Thursday, any
strong storm that develops will produce gusty winds to 45 mph and
frequent lightning.

A Moderate Risk of rip currents will continue at our beaches on
Wednesday.

Boating conditions will improve nearshore first, then offshore
later this week as winds slowly subside.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Heil

In the hours before

Local storm report, Aug 6, 4:44 AM EDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Melbourne FL
444 AM EDT Tue Aug 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     Tstm Wnd Gst     1 SW Orlando Internatio 28.42N 81.33W
08/05/2024  M45 MPH          Orange             FL   ASOS

            [delayed report] The ASOS at the Orlando
            International Airport measured a wind gust
            of 45MPH/39KTS from the southwest from a
            passing band of showers.

&&

JH
Special weather statement, Aug 6, 6:37 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
637 AM EDT Tue Aug 6 2024

FLZ041-045-046-141-247-347-061100-
Coastal Volusia FL-Orange FL-Seminole FL-Inland Volusia FL-
Mainland Northern Brevard FL-Inland Northern Brevard FL-
637 AM EDT Tue Aug 6 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SEMINOLE...NORTHWESTERN
BREVARD...ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES THROUGH 700 AM
EDT...

At 636 AM EDT, Doppler radar was tracking a strong thunderstorm over
Avalon Park, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Titusville, Altamonte Springs, Ocoee, and Winter Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

&&

LAT...LON 2855 8166 2884 8085 2844 8078 2835 8157
      2835 8162 2854 8166
TIME...MOT...LOC 1036Z 247DEG 33KT 2854 8118

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Heil

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 11:47 PM EDTSpecial Weather StatementMLBOrange28 min
Aug 6, 6:37 AM EDTSpecial Weather StatementMLBOrange, Seminole23 min
Aug 6, 7:00 AM EDTSpecial Weather StatementMLBBrevard30 min
Aug 6, 7:02 AM EDTSpecial Weather StatementMLBOrange, Seminole28 min
Aug 6, 7:24 AM EDTSpecial Weather StatementMLBSeminole36 min
Aug 6, 11:29 AM EDTSpecial Weather StatementMLBSaint Lucie31 min
Aug 6, 12:03 PM EDTSpecial Marine WarningMLB57 min
Aug 6, 12:05 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie40 min
Aug 6, 12:34 PM EDTSpecial Marine WarningMLB26 min
Aug 6, 1:22 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie38 min
Aug 6, 1:56 PM EDTSpecial Weather StatementMLBMartin34 min
Aug 6, 4:00 PM EDTSpecial Marine WarningMLB60 min
Aug 6, 4:02 PM EDTSpecial Weather StatementMLBSaint Lucie43 min
Aug 6, 4:32 PM EDTSpecial Marine WarningMLB58 min
Aug 6, 6:19 PM EDTSpecial Weather StatementMLBFlagler26 min

Nearby

Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.